Anonymous

What Are The Symptoms Of High Potassium?

4

4 Answers

Robert Schatten Profile
Robert Schatten answered
Hyperkalemia is the condition of having too much potassium in the body, and is a dangerous condition that is able to cause you long term damage to your vital organs. If it’s too bad, it can even be life-threatening. Some medications are actually able to cause the body to retain potassium, and some foods that are high in potassium should be avoided if you’re taking this medication. If you’re also taking drugs to remove potassium through the urine, then you’re more likely to suffer from hyperkalemia, too. Knowing these signs and symptoms outlined above allows you to stop long-term damage to your body, by simply identifying the dangerous levels of potassium before they get too high.

One common symptom is nausea, characterized by having a feeling that makes you want to vomit, or just a queasy stomach. There are many other conditions that can cause this feeling, so it’s not necessarily a sign of high potassium - but combined with other symptoms, you can establish what the problem is. In patients that are predisposed to hyperkalemia, however, nausea needs to be monitored.

Fatigue is also common. This is a general lack of energy to do anything. Patients who are suffering from this claim that they feel tired, are sleeping more, and are defined as just lazy. In incredibly extreme cases, fatigue is able to progress into lethargy or even depression. Fatigue within patients that suffer from hyperkalemia is the result of the potassium causing damage to the heart, which can also lead to a heart attack, or chronic low blood pressure.

Catch these symptoms in time, and you and your doctor can talk about what to do to improve your lifestyle and start reducing the amount of potassium in the body. Your doctor may even be able to prescribe medicine to you that can help you with whatever condition you are currently suffering with.
Anonymous Profile
Anonymous answered
My 77 year old father's heart doctor stated that his potassium was high, and they advised him to stop taking his vitamins. After carefully researching, I noticed that certain foods that he loved dearly, was high in potassium. Do you think that it is wise for him to stop taking his vitamins (mature multi vitamin).
KITTEY KERNS Profile
KITTEY KERNS answered
Nausea
Irregular heartbeat (this may be an emergency symptom if prolonged or severe)
Slow, weak, or absent pulse (emergency symptom

Answer Question

Anonymous